| Model Number |
ZCB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Disturbances (2140)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date is unknown, the best estimate is 1 or 2 weeks prior to surgery, between (b)(6) 2022 and (b)(6) 2022.The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye due to negative dysphotopsia from iol, lens edge affecting peripheral vision.A non-johnson & johnson lens was used as the replacement.There was no patient injury reported.There has been no additional medical or surgical intervention required at this time, and there are no reported pre-existing medical conditions.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 5/23/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a specimen cup.No additional materials were received.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues that could contribute to dysphotopsia or visual disturbance could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "dysphotopsia" and "explant" could not be confirmed by product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.